I've had the Mirena IUD almost 3 months now, and it's been great! I haven't had any major side effects such as hair loss, or abdominal pain. The one problem I've had is my bladder control. It seems that I cannot hold it, not for one minute! If I feel the urge I have to go THAT MINUTE! If I do not go, I cannot stand straight, I get sharp pains in my abdomen, and many times I even start to "pee my pants". It was so bad last night, that I left a trail to the bathroom! I have not seen this as a side effect for the Mirena, and I have always had a "weak bladder" but it seems to have gotten a lot worse over the last cpl of months. It seems that this is the only thing that I can see it in common with. Anyone else have similar problems? Or do you think that it is something different entirely? I know it isn't a UTI, because when I go, its not a little bit.
When I had the mirena and a full bladder, it would be uncomfortable, but I never had trouble 'holding it'. Did you get the mirena inserted after a birth? I would talk to a doc about it- that shouldn't be happening.
actually, i'm having the same problem. i'm going every 30 minutes like i'm pregnant again (but i'm not). it's been a problem at work. almost went down my leg one day. i've never had any bladder issues and it started about two weeks after i got mirena. did you ever go to the doctor? was it actually as simple as a side effect, or could it be more serious? i have to wait for new insurance to kick in before i can get checked out. any tips?
After the mirena, I have had consistant urine leakage to the point that I have to wear a pantyliner every day. I have had the mirena for about 8 months and never had this problen until after I got hte mirena. It even leaks a little bit during my sleep, it is so fusterating. Does anyone else have this?
Yes me! I've been checked for a UTI, which I had along with fluid in my uterus which my doc sent out for testing and it came back negative. I took a strong antibiotic and that got rid of the UTI but the leakage is back! I've been retested for UTI and now thats negative.
annoyedmirena I too have had the same problem. I have had my Mirena for about 9 months now. About a month ago I noticed a little urine leakage on occasion. Recently though, that leakage has occurred everyday. I also leak during sleeping, the worst was a morning that I woke up and was walking to the bathroom and urine was running down my leg. I also have had 3 UTIs since about the 4 month that I had the Mirena. I had never had a UTI before in my life. Of course when I talked to my doctor about the UTIs,like many others I was laughed at. I have an appointment next week to see my doctor. I am worried though because I have a blood clotting factor disorder and this is one of the only forms birth control my doctor would let me have. So I might be faced with the problem of no birth control or deal with urine leaking.
I also read a post from a woman that said that the side affects from the MIrena just keep getting worse. So then I think that the decision is already made for me.
I'm reading the previous posts realizing that I'm not alone. I noticed the incontinence maybe a week after insertion. I had the mirena removed after about a month after insertion because of other serious side effects. I still have leakage mostly at night. I've NEVER had bladder control issues, and I have two children. I was concerned when the mirena was being inserted that I found out I had a tilted uterus. It was a very painful insertion. The applicating apparatus actually broke upon the first attempt to insert it. I just wonder if it damaged my bladder.
I had Mirena for 8 months and I could not stop peeing myself when I would sneeze or cough to hard. I also go so many infections they finally took it out and put me on Paraguard that had to come out after 3 months for the same reasons. I hope you can get the help you need.
I was told my urine leakage problems would not be caused by the mirena, even though the problems started after the 1st was inserted. I have had 2 mirena's in 2 years, to reduce excessive bleeding. They did the job, however the 1st expelled after 1 year during a sudden bleed & the 2nd did the same after another year. After the 2nd I decided to forget the mirena & take the next step (ablation or hysterectomy). Within a few days I noticed I had no urine leakage, and now 4 weeks later there is still none. Bloating I have endured has also gone, although I think that is a known side-effect. I am annoyed my specialist told me the mirena would not cause urine leakage - I even had an awful test done to see if I had a hole in the bladder in an effort to find out what was causing the leakage. Was not when coughing or sneezing, just a constant light leak. Have been wearing a pad for 2 years & now don't have to. MIRENA CAN CAUSE URINE LEAKING (+ bloating, increased facial hair, increased breast size).
RE: I am also having bladder control problems with a mirena
I am also having bladder leaking and control problems, cramping in the bladder (not uterine muscle), and have had a bladder infection since having a mirena inserted about 7 months ago. The most embarrassing event occurred yesterday when I was at the store for work with a client. I sneezed and lost my bladder. I didn't even have the "i've got to pee" sensation before I sneezed. I didn't have a way to go home and change and had to just live in wet underwear and pants for an hour. I have not had a child and had never had bladder issues before my mirena. Does anyone know if the problem goes away if the mirena is removed? Any success stories?
I actually never noticed that urine was leaking. I just started smelling old urine on my underwear when taking it off at night. My discharge has also darkened. I thought I had BV, but the doctor said all tests came back negative. It's almost as if the leakage is so slight that it's not noticeable, but the odor was the clue. I also have the symptom of an intense urge to urinate, with no prior warning. Mine is not as bad as almost peeing on myself, but the gradual feeling of fullness has been replaced by a lack of warning and then an extreme urge which I can control. Is this an official side effect of Mirena? If it's not, it should be!
Me too!!!! I asked and they said that urine leakage was not a side effect they had heard of, but there is a direct correlation between mirena and worsening of the problem. It's really starting to get to me now. I too have a tilted uterus apparently, maybe this is the reason that the leakage is an issue for some women only?
I had Mirena inserted 3 months ago and have noticed thatsince then, I have to wear a liner every day because of urine leakage. I have always had a "smaller" bladder. But, never had trouble holding it in. I don't feel like I have to go, it just happens. If I go out for a walk, I have to use the bathroom right before. Then, as I am walking, I can tell urine is leaking and I have just emptied my bladder! It is definitely worse if I even just lightly jog or sneeze or cough. I am so afraid this will continue to get worse If I leave it in. I am afraid it will never get better. I don't want to live with this problem but I do like this birth control.
What you are describing sounds like stress incontinance. This is caused by trauma to your bladder spinchter muscles. It is usually due to natural child birth, fisting, attempts to find and stimulate the so called 'g-spot'.
Other times you can experience urine leaking is on penetration of your vagina (toy or penis).
It is certainly possible that the hormones are irritating your bladder and making this more obvious.
Kegel exercises should help reduce or stop this. If that does not work, see your doctor.
Like another user said, my doc simply said to drink less caffeine. She also said that 30 *is not* too young to have these kind of problems--I disagree. I have always had a small or weak bladder, but since getting the IUD (copper, not Mirana), it has worsened 10fold. I have to run (or limp) to the bathroom constantly, and have lost control entirely a couple of times, luckily at home. I'm gonna get it out and will repost to let you all know if it helped.